Thunderstorm Wind, Oxford
- When
- July 18, 12:48 PM EST to 12:53 PM EST
- Where
- Oxford County, Greenwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.317, -70.650
Trees down.
49 thunderstorm wind, 8 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 18, 8:50 AM EST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 950 AM EDT TUE JUL 18 2006 .SHORT TERM /REST OF TODAY/...LOOKS LIKE A SVR WX DAY TAKING SHAPE WITH MOST OF THE STABILITY INDICES VERY HIGH. SOME WEAK ELEVATED CONVECTION MOVED ALONG THE CANADIAN BORDER EARLY TODAY. WITH THE MORE IMPORTANT CONVECTION NOW FIRING NW OF BTV. WIND DAMAGE IS THE PRIMARY RISK TODAY BUT LARGE HAIL IS ALSO POSSIBLE IN ANY SUPERCELL DEVELOPMENT. WILL NOT ISSUE AN UPDATE TODAY AS PREVIOUS FCST LOOKS ON TRACK. WILL UPDATE THE COASTAL FCST TO UPGRADE TO SCA FOR SEAS WITH WINDS GETTING TO SCA CRITERIA IN GUSTS. && .PREV DISCUSSION... /ISSUED 310 AM EDT TUE JUL 18 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... MAIN CONCERN WILL BE THE SEVERE THUNDERSTORM POTENTIAL FOR TODAY. SPC HAS THE ENTIRE REGION IN A SLIGHT RISK OF SEVERE WEATHER TODAY. A STRONG COLD FRONT MOVE MOVE SOUTHEAST ACROSS THE FORECAST AREA TODAY THEN SLOWLY MOVE OFFSHORE TONIGHT. VERY UNSTABLE CONDITIONS AHEAD OF THE COLD FRONT. TEMPERATURES AND DEW POINTS IN THE 60S TO AROUND 70 EARLY THIS MORNING AND TEMPERATURES SHOULD WARM DURING THE MORNING TO THE 80S AND LOWER 90S FOR MOST AREAS BEFORE THE CONVECTION DEVELOPS AND/OR ADVECTS INTO THE REGION. AT THE 850 MILLIBAR LEVEL MOISTURE IS ABUNDANT WITH MODELS SHOWING AN AXIS OF DEW POINTS AS HIGH AS PLUS 15 CELSIUS AND THETA-E VALUES OF 340. LIFTED INDEXES WELL BELOW ZERO AND CAPE VALUES OF 2000 OR HIGHER. THE FRONT WILL PROVIDE LIFT ALONG WITH ANY OUTFLOW BOUNDARIES FROM OLD CONVECTION. ENOUGH WIND AND WIND SHEAR TO SUPPORT STRONG TO SEVERE CONVECTION POTENTIAL. WILL USE ENHANCED WORDING IN ZONES...HEAVY RAIN...GUSTY WINDS AND HAIL WITH ANY THUNDERSTORMS. THERE IS SOME FOG AROUND AT THIS TIME AND WILL MENTION PATCHY EARLY MORNING FOG TODAY. FOR TONIGHT HIGH PRESSURE BUILDS IN FROM CANADA PROVIDING COOLER AND LESS HUMID WEATHER. HOWEVER...WITH FRONT SLOWING DOWN OFFSHORE THE CHANGE IN AIR MASS WILL BE SLOWER TO ARRIVE OVER MORE SOUTHERN AND COASTAL REGIONS TONIGHT. USED THE GFS40...HPC QUANTITATIVE PRECIPITATION FORECASTS... WNAWAVE SEAS FORECAST AND MAV MOS GUIDANCE FOR THE SHORT TERM FORECAST. LONG TERM /WEDNESDAY THROUGH MONDAY/... HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION FOR BOTH WEDNESDAY AND THURSDAY. NOTICEABLY LOWER DEW POINTS THROUGH WEDNESDAY NIGHT THEN VALUES BEGIN TO CREEP UPWARD AGAIN ON THURSDAY AS WE GET INTO A SOUTHERLY FLOW ON THE BACKSIDE OF THE HIGH AND IN ADVANCE OF THE NEXT COLD FRONT. ANOTHER ROUND OF STRONG CONVECTION ON FRIDAY AS THE COLD FRONT CROSSES THE REGION...THEN SURFACE RIDGE TO BRING DRIER LESS HUMID WEATHER FOR SATURDAY AND AT LEAST PART OF SUNDAY BEFORE NEXT SYSTEM APPROACHES THE REGION. AVIATION... VISUAL FLIGHT RULES CONDITIONS WILL PREVAIL AFTER ANY PATCHY EARLY MORNING FOG BURNS OFF...EXCEPT CONDITIONS WILL LOWER WITH ANY THUNDERSTORMS TODAY. THERE IS THE POTENTIAL FOR STRONG GUSTY WINDS...HAIL AND HEAVY RAIN WITH VERY LOW VISIBILITY WITH ANY THUNDERSTORMS TODAY. MARINE... SHORT TERM /TODAY THROUGH TONIGHT/...SOUTHWEST WINDS AND SEAS WILL BE CLOSE TO SMALL CRAFT ADVISORY LEVELS TODAY...BUT WILL HOLD OFF ON PUTTING UP AN ADVISORY. CONDITIONS LET UP TONIGHT AS WINDS SHIFT WITH THE PASSAGE OF THE COLD FRONT AND HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WEAKENS THE PRESSURE GRADIENT. LONG TERM /WEDNESDAY THROUGH SATURDAY/... GENERALLY QUIET THROUGH THE PERIOD. HOWEVER...WINDS AND SEAS WILL LIKELY APPROACH SMALL CRAFT ON FRIDAY AS COLD FRONT SWINGS EASTWARD ACROSS THE AREA. && && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 341 AM EDT TUE JUL 18 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-190745- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 341 AM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PRESS SOUTHEAST ACROSS THE REGION LATER TODAY AND TONIGHT. ALONG AND AHEAD OF THE FRONT...THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON. THERE IS A GOOD CHANCE THAT SOME OF THE THUNDERSTORMS WILL CONTAIN DAMAGING WINDS AND LARGE HAIL... ESPECIALLY LATE THIS AFTERNOON AND EARLY TONIGHT. USERS SHOULD MONITOR THE SITUATION CLOSELY FOR LATER STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL CROSS THE REGION ON FRIDAY. ONCE AGAIN...THERE ARE INDICATIONS THAT THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL BE STRONG AND POSSIBLY SEVERE. USERS SHOULD CONTINUE TO MONITOR LATER STATEMENTS AND FORECASTS FOR THUNDERSTORM POTENTIAL ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT HAIL...STRONG WINDS...OR DAMAGE AS SOON AS CONDITIONS ARE SAFE TO DO SO. THE GENERAL PUBLIC CAN REPORT SEVERE WEATHER BY EMAIL TO GYX.SKYWARN@NOAA.GOV OR TOLL FREE AT 1-877-633-6772. ES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1039 AM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG GRAY 43.89N 70.37W
07/18/2006 CUMBERLAND ME PUBLIC
...THIS IS A TEST...
NO EVENT OCCURRED BETWEEN
1020 AM 07/18/2006 AND 1035 AM 07/18/2006
...THIS IS A TEST...
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1115 AM EDT TUE JUL 18 2006 MEZ009-014-181600- CENTRAL SOMERSET-SOUTHERN SOMERSET- 1115 AM EDT TUE JUL 18 2006 ...THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH NOON EDT... AT 1115 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 3 MILES WEST OF BRIGHTON...OR ABOUT 19 MILES NORTH OF SKOWHEGAN...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BRIGHTON...MAYFIELD...KINGSBURY... HARMONY...CAMBRIDGE AND RIPLEY THROUGH NOON EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1120 AM EDT TUE JUL 18 2006 MEZ007-008-012-013-181600- NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD- 1120 AM EDT TUE JUL 18 2006 ...THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH NOON EDT... AT 1120 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM CENTERED 6 MILES SOUTH OF OQUOSSOC...OR ABOUT 10 MILES SOUTHWEST OF RANGELEY...MOVING EAST AT 20 MPH. ANOTHER DEVELOPING STORM WAS LOCATED ABOUT 10 MILES NORTH OF STONEHAM...ALSO MOVING EAST AT 20 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ANDOVER...PHILLIPS...RUMFORD AND BETHEL THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DEADLY CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1146 AM EDT TUE JUL 18 2006 NHZ001-002-181630- NORTHERN COOS-SOUTHERN COOS- 1146 AM EDT TUE JUL 18 2006 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 1230 PM EDT... AT 1146 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 19 MILES WEST OF PITTSBURG...OR ABOUT 14 MILES NORTHWEST OF CANAAN...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND COLEBROOK...PITTSBURG... CLARKSVILLE...MILLSFIELD...DIXVILLE NOTCH AND ERROL THROUGH 1230 PM EDT. ANOTHER STRONG STORM WAS LOCATED NEAR LYNDONVILLE VERMONT...ALSO MOVING EAST AROUND 30 MPH. THIS STORM WILL AFFECT LANCASTER AND BERLIN THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DEADLY CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1254 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG LITTLETON 44.31N 71.76W
07/18/2006 GRAFTON NH LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN
&&
POHLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
110 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 5 E LITTLETON 44.31N 71.66W
07/18/2006 E0.75 INCH GRAFTON NH TRAINED SPOTTER
&&
POHLThe Portland,ME radar (KGYX), 57 km away, was scanning. The volume nearest the first event began at 17:47 UTC.
49 thunderstorm wind, 8 hail, 1 funnel cloud. Local standard time, as filed.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down
Trees down in Paris.
Trees down.
Trees down in Leeds.
Trees down
Trees down.
Trees down.
Trees down.
Numerous trees down.
Trees down.
Large trees down...highway RT 302 closed.
2 trees down on house.
Multiple reports of quarter...nickle and penny size hail.
Trees down.
40 ft section of roof blown off building.
2 trees down on property at governors residence at Blaine House.
Trees down.
Numerous trees down.
Trees down.
Trees down and garage blown over.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down.
RT 220 closed due to downed trees.
Several trees down.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down on Shore RD and RT 52.
Trees down.
Golf ball size hail
Numerous trees down.
Seen moving along RT 90.
Penny size hail flattened crops.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down across northern Lincoln County.
Dime size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524566, 5524567, 5524568, 5524569, 5524800, 5524570, 5524571, 5524572, 5524801, 5524573, 5524574, 5524802, 5524575, 5524576, 5524577, 5524578, 5524579, 5524580, 5524581, 5524582, 5524583, 5524584, 5524585, 5524586, 5524681, 5524682, 5524683, 5524684, 5524685, 5524686, 5524687, 5524688, 5524689, 5524690, 5524691, 5524692, 5524693, 5524694, 5524695, 5524696, and more.